Alert archive / Iowa / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 29, 2004, 1:09 PM CST for Harrison County, Iowa. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2004, 1:09 PM CST (19:09 UTC)
- Expired
- Mar 29, 2004, 1:45 PM CST
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Harrison County, IA
The radar
The Omaha radar (KOAX), 61 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:57 AM CST, 10 hours 12 minutes earlier.
Area forecast discussion, Mar 29, 2:57 AM CST, 10 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 257 AM CST MON MAR 29 2004 .DISCUSSION... MAIN PROBLEMS TODAY WILL SURROUND SHOWER/THUDNERSTORM CHANCES. UPPER LEVEL TROF THAT WAS RESPONSIBLE FOR INCREASE IN CONVECTIVE ACTIVITY YESTERDAY WILL STILL BE OVER THE CWA TODAY. THE STEEPEST LAPSE RATES AND CORE OF THE COLDEST AIR ALOFT IS FORECAST TO MOVE ACROSS SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA THIS AFTERNOON. LAPSE RATES ARE FORECAST TO NOT BE QUITE AS STEEP IN NORTHEAST NEBRASKA...SO WILL CARRY THE HIGHEST POPS SOUTH...WITH SLIGHTLY LOWER POPS TO THE NORTH. HAVE SOME CONCERN ABOUT HAIL POTENTIAL WITH SUCH LOW FREEZING LEVELS. WOULD NOT BE SURPRISED TO SEE SOME PEA SIZE HAIL REPORTS THIS AFTERNOON...AND MAYBE AN ISOLATED STORM OR TWO APPROACHING SEVERE LEVELS. THE SHOWERS/THUNDERSTORMS SHOULD DISSIPATE RATHER QUICKLY THIS EVENING AS THE SUN GOES DOWN. THE NEXT CONCERN IS TEMPERATURES...ESPECIALLY TUESDAY INTO WEDNESDAY. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA TODAY INTO TONIGHT WITH 850 MB TEMPERATURES FORECAST TO FALL INTO THE -6C TO -8C RANGE BY TUESDAY MORNING. MOISTURE IS ALSO FORECAST TO INCREASE IN THE 900MB-850MB LAYER SUGGESTING THE POTENTIAL FOR STRATOCUMULUS ON TUESDAY POSSIBLY LINGERING INTO WEDENSDAY. FOR THESE REASONS...HAVE ADJUSTED HIGHS ON TUESDAY AND WEDNESDAY DOWNWARD INTO THE 40S. AFTER COLLABORATION WITH SURROUNDING OFFICES DEICDED TO ALSO COOL HIGHS ON THURSDAY A FEW DEGREES...BUT KEEP THINGS IN THE LOWER TO MID 50S SINCE THE COLD AIR IS FORECAST TO WARM A BIT BY THURSDAY AFTERNOON. AN UPPER LOW IS STILL FORECAST TO DEVELOP OVER THE SOUTHWEST U.S. LATE IN THE WEEK...AND SHOULD THEN OPEN UP AND MOVE INTO THE PLAINS LATE IN THE WEEKEND OR EARLY NEXT WEEK. OPTED TO KEEP THE DRY FORECAST IN THE EXTENDED...WITH TIMING OF THIS SYSTEM STILL IN DOUBT. && WATCHES/WARNINGS/ADVISORIES... .NE...NONE. .IA...NONE. && KING
Hazardous weather outlook, Mar 29, 12:58 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1258 PM CST MON MAR 29 2004 IAZ043-NEZ011-012-015>018-030>034-042>044-300000- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-KNOX-MADISON-MONONA IA- PIERCE-PLATTE-STANTON-THURSTON-WAYNE- 1258 PM CST MON MAR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH MUCH OF THE AFTERNOON...AND THEN DISSIPATE EARLY THIS EVENING. SOME OF THE STRONGEST STORMS MAY BE ABLE TO PRODUCE PEA SIZE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED THIS AFTERNOON OR TONIGHT. IAZ055-056-069-079-080-090-091-NEZ045-050>053-065>068-078-088>093- 300000- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON- LANCASTER-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE- POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA- WASHINGTON- 1258 PM CST MON MAR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT PEA SIZE HAIL TO QUARTER SIZE WILL BE POSSIBLE THIS AFTERNOON ACROSS SOUTHEASTERN NEBRASKA AND SOUTHWEST IOWA. WIND GUSTS OF 35 TO 50 MPH WILL ALSO ACCOMPANY SCATTERED THUNDERSTORMS THAT WILL CONTINUE TO DEVELOP THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT IN SOME AREAS...ALTHOUGH A SEVERE THUNDERSTORM WATCH IS NOT ANTICIPATED AT THIS TIME. DEWALD
In the hours before
Local storm report, Mar 29, 12:26 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1226 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL WAVERLY 40.91N 96.53W
03/29/2004 0.50 INCH LANCASTER NE TRAINED SPOTTER
MOSTLY PEA SIZE.
&&
DEWALDLocal storm report, Mar 29, 12:42 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1242 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL 6 N ARLINGTON 41.54N 96.36W
03/29/2004 0.25 INCH WASHINGTON NE TRAINED SPOTTER
PEA SIZE HAIL COVERING THE GROUND.
&&
DEWALDLocal storm report, Mar 29, 12:44 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1244 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1243 PM HAIL 2 W CRETE 40.63N 97.00W
03/29/2004 0.25 INCH SALINE NE TRAINED SPOTTER
35 TO 40 MPH WIND GUSTS.
&&
DEWALDLocal storm report, Mar 29, 12:55 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1255 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL 6 NE ARLINGTON 41.52N 96.27W
03/29/2004 0.75 INCH WASHINGTON NE TRAINED SPOTTER
&&
DEWALDLocal storm report, Mar 29, 12:56 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1256 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL 4 SW WILBER 40.44N 97.02W
03/29/2004 0.25 INCH SALINE NE EMERGENCY MNGR
&&
DEWALDLocal storm report, Mar 29, 1:04 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
104 PM CST MON MAR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL WILBER 40.48N 96.96W
03/29/2004 0.88 INCH SALINE NE EMERGENCY MNGR
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 12:02 PM CST | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Saunders | 28 min |
| Mar 29, 12:23 PM CST | Severe Thunderstorm Warning | OAX | Washington | 37 min |
| Mar 29, 1:05 PM CST | Severe Thunderstorm Warning | OAX | Gage, Saline | 40 min |
| Mar 29, 4:27 PM CST | Severe Thunderstorm Warning | OAX | Johnson, Otoe | 33 min |
| Mar 29, 4:59 PM CST | Severe Thunderstorm Warning | OAX | Johnson | 21 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.